Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 224, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 23, 2005, 11:32 AM CDT for Mobile County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2005, 11:32 AM CDT (16:32 UTC)
- Expired
- Jul 23, 2005, 12:16 PM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Mobile County, AL
The radar
The Mobile radar (KMOB), 38 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1853 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 231632 SVRMOB ALC097-231715- /O.NEW.KMOB.SV.W.0224.050723T1632Z-050723T1715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1132 AM CDT SAT JUL 23 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST MOBILE COUNTY IN SOUTHWEST ALABAMA * UNTIL 1215 PM CDT * AT 1129 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CEDAR POINT...OR ABOUT 6 MILES NORTH OF DAUPHIN ISLAND. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... DELCHAMPS BY 1215 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3046 8817 3030 8827 3017 8803 3038 8792 $$
1 follow-up statement
000 WWUS54 KMOB 231716 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1215 PM CDT SAT JUL 23 2005 ALC097-231725- /O.EXP.KMOB.SV.W.0224.000000T0000Z-050723T1715Z/ MOBILE AL- 1215 PM CDT SAT JUL 23 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MOBILE COUNTY HAS BEEN ALLOWED TO EXPIRE AT 1215 PM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3046 8817 3030 8827 3017 8803 3038 8792 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:50 AM CDT, 7 hours 42 minutes earlier.
Area forecast discussion, Jul 23, 3:50 AM CDT, 7 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 350 AM CDT SAT JUL 23 2005 .SHORT TERM...(TODAY AND TONIGHT)...ONLY SCATTERED CONVECTION EXPECTED TODAY/TONIGHT AS RIDGING ALOFT BUILDS OVER THE REGION. A WEAKENING SURFACE BOUNDARY OVER THE SOUTHEAST IS EXPECTED TO CONTINUE TO DISSIPATE...BUT WILL BE THE LOLVL FOCUS FOR MAINLY AFTERNOON AND EVENING CONVECTION WITH DAYTIME HEATING. OTHERWISE...CONTINUED HOG AND MUGGY CONDITIONS WILL CONTINUE TODAY. AFTERNOON TEMPERATURES AWAY FROM THE COAST WILL RISE INTO THE MIDDLE 90S TODAY...WITH LOWER 90S ALONG THE IMMEDIATE COAST. THESE TEMPERATURES...COMBINED WITH THE HUMID AIRMASS IN PLACE OVER THE REGION...WILL RESULT IN HEAT INDICES THAT WILL RISE BETWEEN 105 TO 110 DEGREES ONCE AGAIN THIS AFTERNOON. WILL ISSUE ANOTHER SPECIAL WEATHER STATEMENT HIGHLIGHTING THE HIGH HEAT INDICES...AS WELL AS INCLUDE THE DANGER IN THIS MORNINGS HAZARDOUS WEATHER OUTLOOK...BUT WILL NOT ISSUE A HEAT ADVISORY AT THIS TIME...AS NIGHTTIME MIN TEMPERATURES HAVE GENERALLY BEEN IN THE LOW TO MID 70S OVER THE PAST SEVERAL NIGHTS...HELPING TO PROVIDE SOME RELIEF. TONIGHTS MIN TEMPS ARE EXPECTED TO BE IN THE MID TO UPPER 70S ACROSS A LARGER PORTIONS OF THE SOUTHERN PART OF THE FCST AREA...AND WITH MID TO UPPER 90S EXPECTED ACROSS THE REGION ON SUNDAY...A HEAT ADVISORY MAY BE REQUIRED THEN. 12/SHEPHERD && .LONG TERM...LATEST PROGGS BOTH THE GFS AND ETA CONTINUE TO SHOW HIGH PRESSURE OVER THE CENTRAL PLAINS TO MOVE EAST AND SETTLE OVER THE SE STATES THROUGH MIDWEEK NEXT WEEK. THIS WILL RESULT IN LESS COVERAGE OF PRECIP ACROSS THE REGION EACH AFTERNOON BEGINNING TODAY CONTINUING THROUGH WED. MAIN CONCERN WITH THIS PATTERN WILL BE HEAT INDICES RANGING FROM 108 TO 115 DEGREES EACH DAY. NIGHTTIME LOWS LOOK TO FALL TO THE LOWER TO MID 70S FOR MOST PLACES INLAND... FALLING BELOW CRITICAL VALUES FOR HEAT ADVISORIES THE NEXT DAY. LATER IN THE PD HIGH PRES WILL REMAIN OVER THE SE STATES THOUGH WEAKEN AND FILL THROUGH FRIDAY RESULTING IN INCREASED MOISTURE ADVECTION FROM THE GULF. WITH THIS SLIGHTLY COOLER TEMPS AND BETTERED COVERAGE OF AFTERNOON SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. /32 && .MARINE...WEAK HIGH PRESSURE WILL REMAIN OVER THE NORTHERN GULF OF MEXICO OVER THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK... RESULTING IN A GENERALLY LIGHT AND VARIABLE WIND FLOW INTO THE FIRST OF NEXT WEEK. EXPECT A LIGHT OFFSHORE FLOW OVER THE BAYS AND NEAR SHORE WATERS AT NIGHT...BECOMING ONSHORE DURING THE HEAT OF THE DAY. SEAS WILL GENERALLY RUN 2 FEET OR LESS...WITH AN OCCASIONAL 3 FEET POSSIBLE. 12/SHEPHERD && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 94 77 97 76 / 30 20 20 10 PENSACOLA 94 78 95 78 / 30 20 20 10 DESTIN 93 77 94 80 / 30 20 20 10 EVERGREEN 95 73 97 73 / 30 20 10 10 WAYNESBORO 96 74 99 73 / 20 10 20 10 CAMDEN 96 73 99 76 / 20 10 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. &&
Hazardous weather outlook, Jul 23, 5:35 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 535 AM CDT SAT JUL 23 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-231700- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 535 AM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... A WEAK FRONTAL BOUNDARY OVER THE SOUTHEASTERN U.S. WILL PROVIDE THE FOCUS FOR SCATTERED...MAINLY AFTERNOON...SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY. RAIN CHANCES WILL BE LESS TODAY THAN LATE LAST WORK WEEK...AS HIGH PRESSURE ALOFT BUILDS OVER THE AREA. THE BUILDING HIGH PRESSURE ALOFT WILL ALLOW MAXIMUM AFTERNOON TEMPERATURES TODAY TO SORE INTO THE MID 90S ACROSS MUCH OF THE AREA. THESE TEMPERATURES...COMBINED WITH HIGH RELATIVE HUMIDITIES...WILL RESULT IN HEAT INDICES IN THE 105 TO 110 DEGREE RANGE THIS AFTERNOON. HEAT INDICES AT THESE LEVELS CAN RESULT IN EXTREME DISCOMFORT OR PHYSICAL STRESS IN SOME PEOPLE. IF YOU MUST VENTURE OUT DURING THE HEAT OF THE DAY...REMEMBER TO WEAR LOOSE... LIGHT COLORED CLOTHING...DRINK PLENTY OF WATER...AND TAKE FREQUENT BREAKS IN A SHADED...WELL VENTILATED AREA. REMEMBER THAT CHILDREN...THE ELDERLY...THOSE WITH CHRONIC AILMENTS AND OUR PETS ARE ESPECIALLY VULNERABLE TO THE HEAT. FRIENDS...NEIGHBORS AND RELATIVES SHOULD CHECK ON THOSE AT RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... RAIN CHANCES WILL CONTINUE TO DECREASE OVER THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK AS HIGH PRESSURE ALOFT CONTINUES TO BUILD OVER THE REGION. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR EACH DAY...BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED. THE BUILDING HIGH PRESSURE WILL ALLOW FOR DAYTIME HIGH TEMPERATURES TO CONTINUE CLIMBING...REACHING THE MID TO UPPER 90S BY SUNDAY AFTERNOON. SIMILAR TEMPERATURES ARE EXPECTED TO CONTINUE INTO THE EARLY PART OF NEXT WEEK. THE CONTINUED HUMID CONDITIONS COULD RESULT IN SOME AREAS EXPERIENCING DAYTIME HEAT INDICES OF 110...OR SLIGHTLY HIGHER...BY SUNDAY AFTERNOON AND INTO THE EARLY PART OF NEXT WEEK. WITH THESE INCREASINGLY HOT TEMPERATURES ON SUNDAY AND MONDAY...A HEAT ADVISORY MAY BE REQUIRED...ESPECIALLY IF OVERNIGHT MINIMUM TEMPERATURES RISE INTO THE MID TO UPPER 70S FOR SEVERAL CONSECUTIVE NIGHTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OR STORM SPOTTERS SHOULD NOT BE NECESSARY THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 11:25 AM CDT | Special Marine Warning | MOB | 65 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.